How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Joey Your Own Question
Dr. Joey
Dr. Joey, Board Certified
Category: Dog Veterinary
Satisfied Customers: 4723
Experience:  15 yrs in practice, specialist canine/feline medicine
20970409
Type Your Dog Veterinary Question Here...
Dr. Joey is online now
A new question is answered every 9 seconds

I gave my dog 3mg of suboxone because he was injured today.

Customer Question

I gave my dog 3mg of suboxone because he was injured today. he weighs about 40lbs he's a beagle. he is breathing rapidly 15 breaths a min...should I take him into an emergency vet
JA: I'll do all I can to help. What is wrong with your beagle?
Customer: I gave him 3mg of suboxone for pain after an accident and his mouth is watering and he has diarrhea. he's breathing fast
JA: What is the beagle's name?
Customer: auggie
JA: Is there anything else the Veterinarian should be aware of about Augie?
Customer: no...he jumped out of a car earlier today and has a laceration on his leg
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 1 year ago.
Category: Dog Veterinary
Expert:  Dr. Joey replied 1 year ago.

Hello I am Dr. Joey. Thanks for trusting me to help you and your pet today. I am a licensed veterinarian with over 16 years of experience. I look forward to working with you.

This is actually a pretty moderate dose of the drug for a dog. We generally see moderate side effects at anything higher than 0.02mg/kg and Auggie had about 0.25 mg/kg. It can have a range of effects from sedation to difficult walking to low blood pressure to disorientation to cardiac or neurologic effects.

If he is having side effects other than panting, then I really must recommend you please take him to be seen on emergency. If he gets the low blood pressure, cardiac or neurologic side effects then he may need to be hospitalized with intravenous fluid therapy and there is a medication that can be given to counteract the effects of the buprenorphine.

I am at a point I need to know what questions you have. I hope that the information I provided has been helpful.

Please let me know if for any reason you need further clarification, have more questions, or were expecting a different type of answer.

If you received all the information you needed, then kindly submit a rating.